Hail, Republic
- When
- May 13, 7:44 PM CST
- Where
- Republic County, 1 mi N of Talmo
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -97.583
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 13, 1:00 PM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 200 PM CDT TUE MAY 13 2003 ...MAIN CONCERN IS SEVERE WEATHER POTENTIAL THIS EVENING... MCS FROM EARLY MORNING CONVECTION WAS CONTINUING TO THE SOUTHEAST AT EARLY AFTERNOON. SURFACE WINDS ACROSS MOST OF THE FORECAST AREA DONT SEEM TO HAVE BEEN TOO AFFECTED BY THE CONVECTION. PROBLEM THIS AFTERNOON/EVENING IS THE INTERACTION OF A MAJOR WAVE SHOWN IN WATER VAPOR IMAGERY MOVING INTO SOUTH DAKOTA...AND A WEAKER H700 WAVE NOTED IN THE MORNING ANALYSIS AND 18Z PROFILER WINDS MOVING FROM WESTERN INTO CENTRAL KANSAS. THE TWO WAVES WILL LIKELY LINK DURING THE AFTERNOON WITH CONVECTION BEGINNING TO FIRE OVER CENTRAL/WESTERN NEBRASKA. THE MAIN QUESTION IS WHETHER THE FASTER SPEED OF THE SOUTHERN FEATURE MAY PUSH EAST QUICK ENOUGH TO FORCE CONVECTION TO BE LIMITED ACROSS THE FORECAST AREA. IF CONVECTION FIRES DURING AFTERNOON HEATING...THE PRECIP SHOULD BE OVER FOR THE NORTHCENTRAL COUNTIES BY MIDNIGHT AND FOR THE REMAINDER BY 3AM AS THE SURFACE COLD FRONT SPREADS DRIER AIR INTO THE REGION ON NORTHWEST WINDS. ALTHOUGH MAIN CENTER OF SURFACE HIGH WILL BE OVER THE NORTHERN PLAINS...PUSH SHOULD BE SUFFICIENT TO KEEP THE FORECAST AREA DRY FOR MID-WEEK. FRIDAY THROUGH TUESDAY...ALL EXTENDED RANGE MODELS IN GOOD AGREEMENT THIS PERIOD. H500 LOW MOVING OUT OF THE TEXAS EARLY FRIDAY EXPECTED TO TRACK TO THE NORTHEAST. THIS SHOULD SPREAD THUNDERSTORMS ACROSS THE FORECAST AREA ON FRIDAY/FRIDAY NIGHT. ALTHOUGH LOW IS SHOWN OFF TO THE EAST EARLY SATURDAY...AM CONCERNED ABOUT EXACT TIMING AND POSSIBILITY OF WRAPAROUND SHOWERS. AS A RESULT KEPT LOW CHANCE OF SHOWERS IN THE EAST SATURDAY TAPERING OFF TO SLIGHT CHANCE IN THE MORNING ONLY FOR THE NORTHCENTRAL. SUNDAY LOOKS DRY WITH TEMPERATURES WARMING AS SOUTHERLY WINDS RETURN TO THE WESTERN COUNTIES AS A LEE SLOPE LOW ALREADY BEGINS TO DEVELOP. EASTERN COLORADO SURFACE LOW DEEPENS ON MONDAY AS H500 FLOW BECOMES SOUTHWEST AHEAD OF A DIGGING LOW OVER THE NORTHWEST U.S. LOW LAYER MOISTURE INCREASES ENOUGH DURING THE DAY TO HAVE A SLIGHT CHANCE FOR AFTERNOON TRW OVER THE NORTHCENTRAL AND WESTERN HALF OF THE NORTHEAST. WITH A CONTINUED INFLOW OF MOISTURE...CHANCE FOR THUNDERSTORMS CONTINUES THROUGH TUESDAY. ROGERS .TOP...NONE.
KSZ008>012-020>024-026-034>040-054>056-058-059-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 647 PM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY MAINLY BEFORE MIDNIGHT ACROSS NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS...AND POSSIBLY IN EAST CENTRAL KANSAS. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS EVENING...ESPECIALLY IN NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 3 NE REPUBLIC KS 1.25 INCH HAIL
05/13/03 REPUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
821 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 7 N BELLEVILLE KS .88 INCH HAIL
05/13/03 REPUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM BELLEVILLE KS 1.75 INCH HAIL
05/13/03 REPUBLICThe Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360185, 5360186, 5360187.